Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Irritating, itchy skin on sides of nose. Seems like rosacea. Need your suggestion.

Hi, I have something that seems like rosacea but I'm not sure. I have had this for about 1.5 yrs now -- irritated itchy skin in the sides of my nose. It seems to turn to acne sometimes too but it's there even when not. This picture is not mine but it is very similar:
Asked On : Wed, 10 Apr 2013
Answers:  2 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello Roy,
Saw the picture you sent. It looks more like seborrhoeic dermatitis, not Rosacea. It has scales on the surface which is slightly greasy. Scales are usually not seen in Rosacea. Seborrhoeic dermatitis may be associated with dandruff. It is due a fungus called malasezzia. Use a face wash containing salicylic acid 1-2 %, Apply Ketoconazole 2% cream twice a day and it will improve. After good improvement apply cream twice to thrice a week so that there wont be any recurrence.
Hope this helped
Take care
Answered: Wed, 10 Apr 2013
I find this answer helpful
Dermatologist Dr. Sanjay Kumar Kanodia's  Response
Dec 2013
Dear Roy,

Thanks for posting your query.

The condition explained by you appears to be Dyssebacia. It is skin condition characterized by flaky, greasy scales and small reddish or yellowish dots on the side nose, or other area of face. It may be mildly itchy and may appear as acne-form eruption because of the blockage of sebaceous (oil) glands near side of nose.

The condition can be treated by oral administration of Niacin and riboflavin ( B complex capsule). Otherwise also you should take a lot of fruits and green vegetables in your diet.

Hope this information will help you.

With best health wishes,

Dr Sanjay K Kanodia
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor